MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751617
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that cassette leaked water before vitrectomy surgery.The procedure was completed after replacement of product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.Product evaluation was not able to be performed since the reported product was not received at the investigation site for evaluation.Product is expected but has not been returned to date.Receipt of complaint product or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information, the investigation was unable to conclusively identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The returned product was visually inspected and confirmed the green port of the cassette body cracked which likely caused or contributed to the customer's experience of priming failure.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.The source of the leakage was a crack on a cassette-port which likely caused the leakage.A root cause for the customer complaint could not be conclusively determined.A combination of factors such as the molding process parameters, environmental factors, variations occurring in products during production assembly process (welding, etc.) and any other unknown factors are suspected to have contributed to the cracked ports in the cassette complaint products.Action will not be taken based on this occurrence.An analysis of similar complaints confirmed no unfavorable trend for this event.Routine training is performed to ensure non-conforming product is rejected and placed in a reject bin during production.Quality assurance will continue to monitor and will take action for future occurrences as is deemed necessary.Consumables manufacturing has been made aware of the issue through the monthly complaint review meeting.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.No adverse trends have been observed associated with the reported product and event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23497595
Report Number1644019-2025-04598
Device Sequence Number18418645
Product Code LRO
UDI-Device Identifier00380657516179
UDI-Public(01)00380657516179(17)251130(11)231211(10)16D1KD
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number8065751617
Device Lot Number16D1KD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/18/2025
02/26/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/12/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown